General Question

talljasperman's avatar

What would cause a person to sleep 16+ hours a day and be nervous all night?

Asked by talljasperman (21910points) November 8th, 2010

Also Could it be any of these medications
Benztropine Mesylate 2mg
Clonazepam 0.5 mg
Risperidone 2.5mg

or depression… when the person feels happy

or Social Isolation

Observing members: 0 Composing members: 0

16 Answers

judochop's avatar

Clonazepam for sure would do it or depression.

talljasperman's avatar

@judochop how does one get off Clonazepam with-out getting twitching movements

ANef_is_Enuf's avatar

Clonazepam would account for the hypersomnia. That can knock you on your butt, really easily.
Social isolation, depression, either of those could be linked to anxiety or nervousness. Have you discussed any of this with your prescribing physician?

talljasperman's avatar

@TheOnlyNeffie yes… they are not interested… my Doctors will only agree to increase my dose

ANef_is_Enuf's avatar

Sorry, what do you mean they are “not interested?”

talljasperman's avatar

@TheOnlyNeffie my doctor only looks at my chart and says your stable so there is nothing to change… then he opens the door for me to leave… I’ve asked several times and different doctors in the clinic

ANef_is_Enuf's avatar

You should find a new doctor. Immediately.

talljasperman's avatar

@TheOnlyNeffie I’ve gone through all the ones in my small town… none are interested in helping me… I got one doctor to lower the Clonazepam but I had horrible twitching so I went to emergency and got my dose re-estated

ANef_is_Enuf's avatar

That’s unfortunate. Is it possible for you to seek help outside of your immediate area? If you’re having issues and your doctor is not willing to listen, you must find a new doctor. I wouldn’t recommend stopping any medications without discussing it with your prescribing physician, or a new physician, first.

talljasperman's avatar

@TheOnlyNeffie the closest town is 1 hour bus ride away… I’m hoping Fluther can give me instructions in telling my doctor in how to reduce my dose without causing twitching

ANef_is_Enuf's avatar

I think it would be worth it, even if for just one visit. You should definitely get a second opinion and then decide your next move from there. I really hope you’ll consider it, from what you’re saying, it sounds like your best option.

talljasperman's avatar

@TheOnlyNeffie O.k. thanks… is their anything I can do for tonight?... I’m keeping my roommate up with chatter about my life and asking for help about my hypersomnia then insomnia

ANef_is_Enuf's avatar

@talljasperman hard to say. Is there someone else you can talk to, perhaps on the phone, or even online? That way your roommate can rest. Otherwise, you should do relaxing things. Try a bath, or reading a book, even meditation. You could try some of these exercises.
I do think you should see a doctor outside of your town as soon as possible so that you can get this taken care of.

judochop's avatar

You should first consider new doctors. Also be careful to not mix doctors that are not talking with each other before prescribing.
Have you tried the chat room here on fluther? If you are having nerves that are keeping you restless, try chatting in there. There are plenty of people sharing similar regards.

Aster's avatar

Clonazepam , while helping a lot with some symptoms like anxiety, has side effects like nervousness. If you tell a doctor you can’t sleep and he gives you something that indeed makes you sleep they tend to not care about the side effects—you cannot have a powerful sleep medicine without them. Or if you tell them you have anxiety and they prescribe something for that and you don’t “feel right” they feel frustrated. Then they might give you something for the nervousness and before long you’re on half a dozen medications. If you take a Benedryl you ‘ll sleep at first without side effects; then it stops working.
Same with Unisom which drugs me out terribly the next day. So I take Midnite Sleep some nights then Benedryl others. If I exercise enough I often sleep without anything. I know it’s easier said than done when you’re asleep all day.

GracieT's avatar

Actually, Clonazepam did not work for me at all. Neither did the medication Trazodone. I have to agree with @Aster. You can’t make the assumption that they would act the same way strictly because one person had one affect. You will have better results if you remember that as the patient YOU have the final say on what happens. Write down everything that happens when you take a new medicine, read the information that they give you about the medicine. What you need to remember in addition is that legally companies need to record EVERYTHING that happens to the people who are testing a new medication. Just because something happened to one person doesn’t mean that you are likely to have the same reaction.
Just my thoughts. Remember again that you are the person with the final say. You can and should be your own advocate!

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther